Drought, Crawford
- When
- November 15, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Crawford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
D2 (Severe) drought conditions developed across parts of eastern Missouri.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
D2 (Severe) drought conditions developed across parts of eastern Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 14, 11:20 PM CST, 40 minutes earlier.
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1120 PM CST Tue Nov 14 2017 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 319 PM CST Tue Nov 14 2017 Ahead of upper level trough that moves through the CWA later this evening there remains a slight chance of precip in the western third of the CWA. As this trough approaches, large scale ascent increases accompanied by a strengthening LLJ. This will increase the chances of widespread showers overnight. There is also enough MUCAPE to not rule out a few thunderstorms. There are expected to be gusty winds associated with the cold frontal passage late Wed. morning. Gusts will reach speeds near 20kts. Front is expected to move out of the CWA by late morning with clearing skies in its wake. Expect western portions of the forecast area to warm into the upper 50s, more than those to the east (low to mid 50s). However, any slowing of the front could lower highs for Wed. Walsh .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 319 PM CST Tue Nov 14 2017 (Wednesday Night/Thursday) Dry/tranquil weather is likely both on Wednesday night and Thursday with slightly below normal temperatures. Surface high pressure system will slide east/southeast across the mid/upper Mississippi Valley on Thursday with return flow beginning to the west of the high Thursday afternoon. (Thursday Night - Saturday) Warm advection begins late Thursday night into Friday so some shower activity is possible. Temperatures will moderate quite a bit Thursday night because of increasing southeasterly surface winds and increasing clouds. Highs on Friday will also be much warmer than Thursday, but exactly how much warmer will depend largely on stratus. Models are showing fairly strong signals of extensive stratus on Thursday, so did not go too aggressive for high temperatures. Expect a range from the mid 50s to mid 60s from northeast to southwest across the bi-state region. All eyes will continue to be on system coming out of the Rockies Friday night. Still about 6-9 hours of difference in frontal passage between the GFS/ECMWF and believe a compromise of the two may be the most likely scenario. This would move the front through mostly late Friday night which lessens the probability of severe weather. Dewpoints are also not very impressive, mostly in the mid to upper 50s. In addition, midlevel lapse rates are also nowhere near as steep as the event earlier this month. All that being said, very limited instability should preclude organized severe weather, but always hesitate to totally rule it out with very strong low-layer and deep-layer shear. A positively titled upper-level shortwave trough and modest cyclogenesis at the surface also do not support a widespread cool season convective outbreak of strong/severe thunderstorms. Chances of showers and thunderstorms will move off to the southeast of the forecast area by late Saturday afternoon, even on the slower ECMWF model. At least slightly cooler weather is likely in store for Saturday behind the front. Expecting highs in the upper 40s to low 60s from northwest to southeast. (Saturday Night - Next Tuesday) Northwest flow aloft will likely dominate the end of this upcoming weekend into early next week. The mid-Mississippi Valley will largely be between the ridge axis across the Rocky Mountains and a deep closed low across the northeastern CONUS. Should be dry weather during this timeframe, but uncertainty exists with respect to temperatures. Exact longitudinal position of upstream ridge axis and downstream trough axis will be very important, but in general expect below normal temperatures to moderate back to near normal by early next week. Gosselin && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1120 PM CST Tue Nov 14 2017 CIGs will continue to lower overnight as rain moves in and clouds thicken ahead of a surface cold front. Places that are currently MVFR (UIN, COU) should transition to IFR while places that are currently VFR (STL Metro sites) should transition to MVFR. This will then continue until a few hours after cold FROPA when rapid clearing is anticipated. Cold FROPA is anticipated to be around mid morning Wednesday for UIN and COU and midday Wednesday for the STL metro sites. Ahead of the front, expect a moderate southerly flow around 10kts while behind it winds will become gusty out of the NW to 20-25kts. Winds should diminish around sunset. Best rain chances will be until just before cold FROPA. SPECIFICS FOR KSTL: There is some potential for CIGs at STL to drop into IFR category briefly during the mid to late morning hours just ahead of and at cold FROPA. For now have dropped to OVC010 but it will be a race between diurnal influences and typical biases of a cloud deck moving in from the NW as there is high probability of IFR CIGs for areas north and west of STL metro. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 325 PM CST Tue Nov 14 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 325 PM CST Tue Nov 14 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Gosselin
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2017Every state in 2017This day in weather historyWarnings in Missouri, November 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 733945, 733946, 733948, 733949, 733950, 733951, 733952.